That ‘time’ of the ‘month’

30 Dec

I stopped getting a monthly menstrual cycle after three-moths of being on T. I’ve occasionally had period-like cramps, especially when I’ve been late or missed my next shot of T.

Last night I went to bed with a slight niggle in my tummy but thought nothing of it until this morning when I woke up and felt worse. As I got changed out of my pj’s I realized I had started bleeding. I’ve made an appointment to see a Dr tomorrow, however I wanted to touch base and see if anyone had gone through something similar. A tras+ male friend suggested it could be that I am metabolising the T faster or maybe not administering my injections correctly. I am also wondering if being diagnosed with an under-active Thyroid at the same time as starting T may or may not be of relevance? According to info on Hypothyroidism one of the symptoms is “In females, heavy menstrual periods (and later light periods)”.

It’s raised all sorts of questions for me, like “what if I have to increase my dose of T?” or “what if I have to choose between taking T or my health?” or “what if I have to have a hysto?”. I don’t want to increase my dose of T, and I know a few health professionals have been unable to understand this. The endocrinologist who I saw to start T and get the overall ok about my Hypothyroidism was quite puzzled about me wanting a half-dose and not wanting to increase. Already I am dealing with hair loss, back and shoulder hair and low-energy – why would I want to get any hairier!?

UPDATE 1/1/15:

I went to see one of the Dr’s at the LGBTIQ clinic and we chatted a bit about how I’ve been feeling over the past few months and reviewing my blood tests over the last six-months. The Dr hypothesized that perhaps (a) I could be doing the injections incorrectly or (b) that my ovaries have decided not to shut down as such and wanted to remind me they were still there. The plan was to have another half-dose T shot and re-do my blood tests and see what the results are next week. There could be a possibility of me going onto a two-weekly cycle, which I am not thrilled about. I chatted to another friend yesterday who said the same thing had happened to him, and in his case changing to Reandron was better. I am also thinking about possibly leaving things be for three-months and just seeing if it happens again.

No comments yet

Leave a Reply

Your email address will not be published. Required fields are marked *